Alert archive / Montana / Wind Chill Advisories in 2019
Wind Chill Advisory 5, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Mar 1, 2019, 8:46 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 8:46 PM MST (03:46 UTC)
- Expired
- Mar 2, 2019, 5:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Mar 1, 3:09 PM MST, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 1, 3:09 PM MST, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 309 PM MST Fri Mar 1 2019 .SYNOPSIS... An Arctic cold front will continue moving through southwest Montana this tonight. A period of moderate snow and strong winds may accompany this front. Snow will become light and end overnight from north to south. Temperatures will fall below zero for all but far southwest Montana. Bitter cold persists through the weekend. && .DISCUSSION... Tonight through Monday...The Arctic cold front has passed south of a line from Helena to White Sulphur Springs. Observations at Helena indicate the intensity of snow and blowing snow has diminished slightly compared to what was experienced earlier today over North-central Montana. However, periods of locally heavy snow and gusty winds may continue to accompany the frontal passage as it advances toward the I-90 corridor early this evening. Short- term model guidance suggest the arrival of an upper level jet streak that may ride over the top of the frontal boundary, producing a band of moderate snow over Southwest Montana late this evening. Snowfall is ending and winds weakening over North-central Montana coincident with rising surface pressure. Wind chill values are presently in the -20 to -30F range. A wind chill advisory will not be issued at this time since that message is carried in the ongoing Winter Weather Advisory. Adjustments to these headlines may be needed in later shifts. As winds fall below 10 mph, the frigid temperatures moving into the forecast area become the primary headline. With clear skies and 1000-500 mb thickness values dropping below 500dm, expect temperatures in the teens and 20s below zero tonight. On Saturday, high temperatures may stay under -10F, setting many calendar day record low maximums. The brutal cold continues both Sunday mornings, with low temperatures near 30 below zero. Some colder valley locations could dip near -40F. Frigid temperatures continue Sunday and Sunday night, before returning to single digits above zero on Monday. Southwest mountain areas could enjoy teens above zero for highs Sunday and Monday. PN Monday Night through Friday...This period is forecast to be somewhat less impactful as temperatures should generally warm through Friday. The Arctic airmass will remain in place Monday night, as lows are expected to be in the single digits to mid teens below zero. A weak high pressure ridge will then gradually build over the Rockies and Great Plains. However, disturbances ejecting from a low pressure area over the British Columbia/Pacific Northwest coast will bring at least a chance of light snow Tuesday night through Thursday. The ridge is then forecast to strengthen into Friday, limiting the snow chances to the mountains. Lows Thursday night should be at or above zero for most of the forecast area, with highs on Friday likely reaching into the mid teens and 20s. Coulston && .AVIATION... Updated 1040 AM MST Fri Mar 1 2019 Arctic cold front is moving through central Montana, producing periods of LIFR conditions in snow and blowing snow. The Arctic cold front will eventually move through the valleys of central and southwest Montana by Friday afternoon/evening. Mountain obscuration is likely throughout the TAF period. && .HYDROLOGY... In the Ennis area, emergency management reports flood waters from ice jams on the Madison River and O'Dell Creek are spilling over portions of U.S. Highway 287. A flood warning has been issued for this area until further notice. A flood warning is also in effect for an ice jam on the Gallatin River near Logan. Ice jamming on the Missouri River south of the City of Cascade has caused minor flooding to develop across portions of Southwest Cascade County. This minor flooding has led to the closure of Sheep Creek Road. With continued cold temperatures in the forecast, a flood advisory is in effect for the this region until further notice. && .PRELIMINARY POINT TEMPS/POPS... GTF -16 -10 -31 -7 / 70 20 10 0 CTB -23 -10 -29 -3 / 40 10 0 0 HLN -12 -1 -22 -1 / 70 20 10 0 BZN -8 4 -20 -1 / 90 10 10 0 WEY 2 21 -10 19 / 40 20 20 20 DLN -4 9 -15 5 / 70 10 10 0 HVR -28 -10 -32 -6 / 40 0 0 0 LWT -16 -8 -28 -6 / 100 20 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 AM MST Saturday Blaine... Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Jefferson...Judith Basin...Liberty...Meagher... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. Flood Warning until further notice for the Madison River near Ennis in Madison County. Flood Warning until further notice for the Gallatin River near Logan in Gallatin County. Flood Advisory until further notice for the Missouri River in southwestern Cascade County. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Mar 1, 4:08 PM MST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Great Falls MT
408 PM MST Fri Mar 1 2019
MTZ012-014-048-050>054-020000-
Broadwater-Cascade-Southern Rocky Mountain
Front-Jefferson-Fergus-Judith Basin-Central and Southern Lewis and
Clark-Meagher-
408 PM MST Fri Mar 1 2019
...SNOW AND BLOWING SNOW WILL CONTINUE TO AFFECT LEWIS AND
CLARK...BROADWATER...JUDITH BASIN...MEAGHER...SOUTHERN
FERGUS...NORTHERN GALLATIN...NORTHERN JEFFERSON AND CENTRAL CASCADE
COUNTIES THROUGH THIS AFTERNOON...
At 401 PM MST, a strong cold front was located along a line
extending from 9 miles west of Roundup to 13 miles south of White
Sulphur Springs to 12 miles north of Basin. This front will continue
to move slowly south at 10 miles per hour.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Portions of Central Montana between a line from Lincoln to Lewistown
and line from Boulder to Martinsdale.
This includes the following highways...
Interstate 15 between mile markers 140 and 263.
Highway 89 between mile markers 1 and 70.
Visibilities will drop quickly to less than a quarter of a mile at
times in falling and blowing snow.
Conditions can deteriorate rapidly. Be prepared for snow or ice
covered roads, as well as snow drifting across roads. Slow down and
allow extra time when traveling, or consider delaying travel in the
alert area.
LAT...LON 4675 10864 4669 10945 4672 11027 4619 11029
4610 11249 4624 11260 4641 11232 4665 11231
4670 11253 4684 11254 4684 11280 4717 11279
4718 11306 4729 11306 4736 11146 4728 10859
4727 10872 4710 10873 4708 10860
TIME...MOT...LOC 2301Z 006DEG 4KT 4649 10874 4636 11099 4645 11231
CoulstonSpecial weather statement, Mar 1, 5:12 PM MST, 3 hours 34 minutes before
Special Weather Statement National Weather Service Great Falls MT 512 PM MST Fri Mar 1 2019 MTZ009>013-044>049-020300- Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Southern Rocky Mountain Front-Eastern Teton- Including the cities of Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Bynum, Choteau, Augusta, Fairfield, and Dutton 512 PM MST Fri Mar 1 2019 ...LIGHT FALLING SNOW WITH BLOWING AND DRIFTING SNOW TO CONTINUE ACROSS MUCH OF NORTH CENTRAL MONTANA THROUGH THIS EVENING... Light snow showers will move across much of North Central Montana this evening. However, northerly winds gusting to 30 mph at times will reduce visibility to less than one mile. Drifting of snow onto roadways will also cause hazardous driving conditions. Please allow extra time to reach your destination. Overall, winds and snow showers should continue to decrease after sunset, for improved driving conditions.
Special weather statement, Mar 1, 5:48 PM MST, 2 hours 58 minutes before
Special Weather Statement National Weather Service Great Falls MT 548 PM MST Fri Mar 1 2019 MTZ050-051-020330- Judith Basin-Fergus- Including the cities of Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 548 PM MST Fri Mar 1 2019 ...GUSTY NORTHERLY WINDS AND FALLING SNOW TO CONTINUE DRIFTING SNOW ACROSS MUCH OF JUDITH BASIN AND FERGUS COUNTIES THROUGH THIS EVENING... Light to moderate snow with northerly winds gusting to 40 mph will continue very hazardous driving conditions across Judith Basin and Fergus Counties this evening. Visibility will be reduced to less than one half mile at times, and drifting of snow onto roadways may make some lanes difficult to drive on. Please allow extra time to reach your destination. Overall, winds and snow showers should decrease after sunset, for improved driving conditions. MTZ014-052>054-020330- Central and Southern Lewis and Clark-Jefferson-Broadwater-Meagher- Including the cities of Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 548 PM MST Fri Mar 1 2019 ...GUSTY NORTHERLY WINDS AND FALLING SNOW TO CONTINUE HAZARDOUS DRIVING CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTHWEST MONTANA THROUGH THIS EVENING... Light to moderate snow with northerly winds gusting to 40 mph through north to south oriented valleys will continue very hazardous driving conditions across portions of Central and Southwest Montana this evening. Visibility will be reduced to less than one half mile at times, and drifting of snow onto roadways may make some lanes difficult to drive on. Please allow extra time to reach your destination. Overall, winds and snow showers should decrease later this evening, for improved driving conditions.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:00 PM MST | Areal Flood Warning | TFX | Madison | 10 days |
| Mar 1, 8:46 PM MST | Wind Chill Warning | TFX | 12 hr | |
| Mar 2, 9:14 AM MST | Wind Chill Advisory | TFX | 50 hr | |
| Mar 2, 1:52 PM MST | Wind Chill Warning | TFX | 45 hr |
Nearby
Wind Chill Advisories in Montana, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.